The distribution of stock returns

Officer R.R. (1972) The distribution of stock returns. Journal of the American Statistical Association, 67 340: 807-812. doi:10.1080/01621459.1972.10481297

Author Officer R.R.
Title The distribution of stock returns
Journal name Journal of the American Statistical Association   Check publisher's open access policy
ISSN 1537-274X
Publication date 1972
Sub-type Article (original research)
DOI 10.1080/01621459.1972.10481297
Volume 67
Issue 340
Start page 807
End page 812
Total pages 6
Subject 2613 Statistics and Probability
1804 Statistics, Probability and Uncertainty
Abstract A detailed examination is made of the distribution of stock returns following reports that the distribution is best described by the symmetric stable class of distributions. The distributions are shown to be “fat-tailed” relative to the normal distribution but a number of properties inconsistent with the stable hypothesis are noted. In particular, the standard deviation appears to be a well behaved measure of scale.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
Version Filter Type
Citation counts: Scopus Citation Count Cited 128 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sat, 09 Jul 2016, 07:06:16 EST by System User